MAUDE Adverse Event Report: SYNTHES GMBH TFNA END CAP EXTENS. 0 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA END CAP EXTENS. 0 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.000S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint number: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Part: 04.038.000s, lot: 272p826, manufacturing site: (b)(4).Release to warehouse date: 26 july 2021.Expiry date: 01 july 2031, a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent an open reduction internal fixation with the trochanteric fixation nail- advanced for the fracture of the diaphyseal femur.The surgery was completed successfully without any surgical delay.After the surgery, secondary fracture had occurred.A tfna fenestrated helical blade 90mm ¿ sterile, tfna femoral nail ø11 125° l200 timo15, lockscrew ø5 l34 f/nails tan- light green, and a tfna end cap extension 0 tan were used during the procedure.On (b)(6) 2022, the revision surgery was performed to remove the trochanteric fixation nail- advanced and fix the fracture with a long gamma nail and screws.According to the surgeon, this event was caused by a technical error due to poor implant insertion point, not product malfunction.The surgeon thought that the patient had not fallen.The surgeon guessed that the secondary fracture may be a stress fracture because the insertion point was posterior, and the tip of nail was hitting the anterior cortical bone.No further information is available.The procedure was successfully completed.The patient outcome is reported as stable.This report is for one (1) tfna end cap extension 0 tan.This is report 1 of 4 for complaint (b)(4).

Brand Name
TFNA END CAP EXTENS. 0 TAN
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14254635
Report Number8030965-2022-02844
Device Sequence Number5026183
Product Code HSB
UDI-Device Identifier10886982098344
UDI-Public10886982098344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.000S
Device Catalogue Number04.038.000S
Device Lot Number272P826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L34 F/NAILS TAN LIGHT GREEN; TFNA FEM NAIL Ø11 125° L200 TIMO15; TFNA FENESTRATED HELICAL BLADE 90 - SILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight55 KG